Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 24, NWS Cleveland, OH

April 7, 20208 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 7, 2020, 11:01 PM EDT for 8 counties in Ohio. It was in force for 44 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2020, 11:01 PM EDT (03:01 UTC)
Expired
Apr 7, 2020, 11:45 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashland County, OH, Cuyahoga County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Medina County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 7 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 11:10 PM EDTTSTM WND GST 703 Nnw Amherst, OHEMA DIRECTOR ESTIMATED 70 MPH WINDS WITH GUST FRONT NEAR BEAVER PARK MARINA.
Apr 7, 11:10 PM EDTTSTM WND GST 703 Nnw Amherst, OHEMA DIRECTOR ESTIMATED 70 MPH WINDS WITH GUST FRONT NEAR BEAVER PARK MARINA.
Apr 7, 11:12 PM EDTHAIL 21 Ene Newburgh Heights, OH1.5 TO 2 INCH HAIL IN SLAVIC VILLAGE IN CLEVELAND... NEAR FLEET AVE AND E 65TH.
Apr 7, 11:15 PM EDTTSTM WND DMG1 Sse Elyria, OHTREE DOWN ON HOME.
Apr 7, 11:15 PM EDTHAIL 1.251 Ese Avon, OHNEAR JAYCOX AND SCHWARTZ.
Apr 7, 11:16 PM EDTHAIL 11 Nw Avon, OHREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 7, 11:17 PM EDTHAIL 12 N Lorain, OHREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 7, 11:19 PM EDTTSTM WND DMG4 Wnw Eaton Estates, OH*DELAYED REPORT* 18 TREES DOWNED ON PROPERTY NEAR ROUTE 10 AND ROUTE 57.
Apr 7, 11:23 PM EDTTSTM WND DMG3 E Lagrange, OHBARN DESTROYED IN GRAFTON.
Apr 7, 11:28 PM EDTTSTM WND DMG7 Se Grafton, OHSTRAIGHT PATH OF TREES DOWN. MULTIPLE TREE TOPS CUT OFF.
Apr 7, 11:30 PM EDTTSTM WND DMG1 Wsw Moreland Hills, OH*DELAYED REPORT* SEVERAL PINE TREES SNAPPED AND UPROOTED ON JACKSON ROAD IN MORELAND HILLS.
Apr 7, 11:30 PM EDTTSTM WND GST 646 W Brunswick, OH
Apr 7, 11:30 PM EDTTORNADO3 Sse Grafton, OHTHIS IS THE INITIAL TOUCHDOWN OF A TORNADO. DAMAGE INDICATIVE OF AN EF-1 TORNADO HAS BEEN FOUND SO FAR. A NWS STORM SURVEY CONTINUES.
Apr 7, 11:35 PM EDTTSTM WND DMG1 Wnw Medina, OHSEVERAL REPORTS OF TREES DOWN ACROSS THE MEDINA AREA, INCLUDING SEVERAL ONTO STRUCTURES AND POWER LINES.
Apr 7, 11:35 PM EDTTSTM WND DMG5 Nw Medina, OHPARTS OF ROOF/SIDING RIPPED OFF HOUSE/GARAGE.
Apr 7, 11:35 PM EDTHAIL 1.54 W Brunswick, OHREPORT FROM MPING: PING PONG BALL (1.50 IN.).
Apr 7, 11:41 PM EDTTSTM WND DMG1 Se Medina, OHMULTIPLE TOPS OF TREES RIPPED OFF AND BLOWN 100 FEET AT THE INTERSECTION OF 57 AND SMOKERISE.
Apr 7, 11:46 PM EDTTSTM WND DMG2 Ese Pigeon Creek, OHSEVERAL TREES DOWN IN COPLEY.
Apr 7, 11:48 PM EDTTSTM WND DMG1 Sw Wadsworth, OHSEVERAL TREES DOWN.
Apr 7, 11:50 PM EDTTSTM WND DMG1 Ssw Stow, OH*DELAYED REPORT* LARGE TREE FELL ONTO CAR ON ADALINE NEAR GRAHAM AND RT 91. THREE UTILITY POLES WERE ALSO KNOCKED DOWN.
Apr 7, 11:52 PM EDTTORNADO1 N Barberton, OHTHE NWS STORM SURVEY TEAM FOUND AN EF-1 TORNADO TOUCHED DOWN NEAR BARBERTON AND TRACKED SOUTHEAST TOWARDS GREEN. THE MAX ESTIMATED WINDS WERE UP TO 90 MPH WITH A PATH LENGTH OF ABOUT 8 MILES AND WIDTH OF 100 YARDS. THE SURVEY TEAM IS STILL CONDUCTING THIS SURV
Apr 7, 11:55 PM EDTTSTM WND DMG1 Nne Barberton, OHPINE TREES FELL ONTO CINDER BLOCK GARAGE. GARAGE DESTROYED.
Apr 7, 11:55 PM EDTTSTM WND GST 58Kent, OH58 MPH WIND GUST MEASURED IN KENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 9:07 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

196 
WUUS51 KCLE 080301
SVRCLE
OHC005-035-043-077-093-103-133-153-080345-
/O.NEW.KCLE.SV.W.0024.200408T0301Z-200408T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1101 PM EDT Tue Apr 7 2020

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northeastern Huron County in north central Ohio...
  Western Portage County in northeastern Ohio...
  Erie County in north central Ohio...
  Cuyahoga County in northeastern Ohio...
  Medina County in northeastern Ohio...
  Northwestern Ashland County in north central Ohio...
  Summit County in northeastern Ohio...
  Lorain County in north central Ohio...

* Until 1145 PM EDT.

* At 1100 PM EDT, severe thunderstorms were located along a line
  extending from 16 miles northwest of Lakeline to near Lorain to 7
  miles east of Sandusky, moving southeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Cleveland, Akron, Lorain, Elyria, Medina, Sandusky, Ravenna,
  Western Vermilion, Vermilion, Parma, Lakewood, Cuyahoga Falls,
  Euclid, Cleveland Heights, Strongsville, Brunswick, Westlake, North
  Royalton, North Ridgeville and Kent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning are occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4143 8137 4142 8139 4135 8139 4134 8129
      4126 8121 4099 8131 4099 8206 4106 8243
      4151 8275 4151 8272 4153 8271 4154 8265
      4145 8256 4142 8249 4156 8203 4153 8188
      4154 8175 4163 8158
TIME...MOT...LOC 0300Z 312DEG 46KT 4178 8174 4149 8225 4149 8259 

HAIL...1.00IN
WIND...60MPH
 
$$

Jaszka
2 follow-up statements
225 
WWUS51 KCLE 080317
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
1117 PM EDT Tue Apr 7 2020

OHC005-035-043-077-093-103-133-153-080345-
/O.CON.KCLE.SV.W.0024.000000T0000Z-200408T0345Z/
Huron OH-Portage OH-Erie OH-Cuyahoga OH-Medina OH-Ashland OH-
Summit OH-Lorain OH-
1117 PM EDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN HURON...WESTERN PORTAGE...ERIE...CUYAHOGA...
MEDINA...NORTHWESTERN ASHLAND...SUMMIT AND LORAIN COUNTIES...

At 1117 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Cleveland to 6 miles south of Amherst
to near Northern Milan, moving south at 50 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters reported half dollar size hail in 
         Avon recently.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Sandusky, Ravenna, Western
Vermilion, Vermilion, Parma, Lakewood, Cuyahoga Falls, Euclid,
Cleveland Heights, Strongsville, Brunswick, Westlake, North Royalton,
North Ridgeville and Kent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4143 8137 4142 8139 4135 8139 4134 8129
      4126 8121 4099 8131 4099 8206 4106 8243
      4151 8275 4151 8272 4153 8271 4154 8265
      4145 8256 4142 8249 4156 8203 4153 8188
      4154 8175 4163 8158
TIME...MOT...LOC 0317Z 341DEG 41KT 4161 8169 4132 8220 4132 8253 

HAIL...1.25IN
WIND...70MPH
 
$$

Jaszka
827 
WWUS51 KCLE 080334
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
1134 PM EDT Tue Apr 7 2020

OHC005-035-043-077-093-103-133-153-080345-
/O.CON.KCLE.SV.W.0024.000000T0000Z-200408T0345Z/
Huron OH-Portage OH-Erie OH-Cuyahoga OH-Medina OH-Ashland OH-
Summit OH-Lorain OH-
1134 PM EDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN HURON...WESTERN PORTAGE...ERIE...CUYAHOGA...
MEDINA...NORTH CENTRAL ASHLAND...SUMMIT AND LORAIN COUNTIES...

At 1134 PM EDT, severe thunderstorms were located along a line
extending from Highland Hills to 7 miles west of Medina to 6 miles
southwest of Wakeman, moving southeast at 70 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Ravenna, Vermilion, Parma,
Lakewood, Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Kent,
Barberton and Solon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4144 8137 4142 8139 4135 8139 4134 8129
      4125 8121 4099 8131 4099 8200 4106 8242
      4133 8262 4144 8220 4154 8193 4153 8188
      4154 8175 4163 8158
TIME...MOT...LOC 0334Z 316DEG 70KT 4145 8150 4116 8201 4118 8249 

HAIL...1.00IN
WIND...70MPH
 
$$

Jaszka

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:43 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 7, 7:43 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
743 PM EDT Tue Apr 7 2020

...00z Aviation TAFs and Evening Forecast Update...

.SYNOPSIS...
Low pressure tracking east through the Great Lakes tonight will
bring a cold front southeast across the area. Another low and a
stronger cold front will move southeast across the region
Wednesday night. An upper low will linger over the northern
Great Lakes Thursday, moving to New England by Friday. High
pressure will build across the Friday into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Mid evening update discussion...
High res model data continue to indicate a very active and
likely severe weather late this evening through the overnight
hours. We are watching the storm developing over Michigan this
evening and will likely organized into a squall line or MCS type
structure as it moves southeastward towards northern Ohio into
NW PA. We are thinking the time will be 10 pm to 3 am as the
worse for our local area with 10 pm to 12 am for northwest Ohio,
over Lake Erie and approaching the Lakeshore areas. We predict
this line of severe storms will race at 50 to 60 mph across the
area and be along and south of the lakeshore between 12 am and 2
am. The line of storms should be mostly out of our local area
moving into central and southern Ohio after 3 am.

The main threats will be damaging wind gusts up to 70
mph...isolated higher gusts possible, large hail up to the size
of tennis balls possible, and an isolated tornado threat. The
highest threat for an isolated tornado or two will be near
northwestern Ohio and wherever the squall line of storms
interacts with the warm front.Scattered power outages will be
likely tonight across the area. Frequent, dangerous cloud to
ground lightning will be likely. Stay safe and weather aware!

Previous discussion...
Main focus of the forecast is severe weather potential across
the area this evening. A few storms are possible across the
southern part of the area this afternoon on the nose of a low
level theta-e ridge, although MLCAPE remains low in this area
will a decent amount of MLCIN across the southeast portion of
the area. The main threat with any storm that gets going would
be hail, with damaging winds possible as well.

Anticipating convection to develop upstream across lower MI
later this afternoon/evening in an area of appreciable surface
pressure falls ahead of an advancing cold front. The atmosphere
continues to destabilize northeast into this area, where
1500-2500 j/kg SBCAPE is expected. A robust EML will advect
northeast into the region, with mid level lapse rates up to
8.5C/km. The convection will persist and organize into the area
coincident with a 60-70 kt 500mb jet max. Expecting the
convection to grow upscale into a MCS and track southeast across
the area, with 50-65 kts of effective bulk shear, with MLCAPE
values maintaining in the 1500 j/kg range. The primary threats
with this convection are large hail and damaging winds,
especially if the convection becomes more organized. A low end
tornado threat exists as well, especially across the northwest
part of the area as the convection enters the area, with
effective SRH values of 200 m2/s2, LCLs of 250-500m, and 0-3km
bulk shear vectors out of the west/north west around 35 kts. The
convection is expected to quickly move south out of the area
shortly after/around 6Z, with a stabilizing atmosphere
curtailing severe weather potential regardless.

Clearing skies will build across the area from the west through
the day tomorrow, with highs ranging from the mid/upper 60s west
to the mid 50s to around 60s across far northeast OH/northwest
PA. A stronger cold front will push southeast across the
area tomorrow night, with rain showers expected to move across
the region, mainly after 03Z into Thursday morning.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Upper level troughiness will move southeast into the area Wednesday
night and move east during the day Thursday.  However, a much more
vigorous upper level trough will rotate south out of northern Canada
into the Great Lakes with a potent positive vorticity maximum by
Thursday night.  This trough will swing quickly east Friday keeping
the forecast areas in a cyclonic flow pattern. An upper level ridge
will slide southeast in the mean flow toward the area by late Friday
night.  The upper level low pressure system and associated trough
will cause a surface low pressure system to move southeast through
central Ontario, Canada to near Maine by Thursday afternoon.  As the
upper level system cranks up and trough becomes negatively tilted,
the surface low is expected to rapidly intensify during this
forecast period. This will force strong cold air advection southeast
into the local area Friday into Saturday.  Eventually, surface high
pressure builds northeast toward the area allowing winds to diminish
and a bit of warm air advection. As a result, showers associated
with the cold front will move east of the area leaving behind some
lake effect rain showers becoming mixed with snow Thursday evening
and mostly snow by early Friday morning away from the lake in the
snowbelt.  Otherwise fair over the rest of the forecast area. Cold
air advection will keep temperatures in the 40s Thursday and Friday
and drop them into the lower 30s Thursday night and upper 20s to
lower 30s Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Upper level ridging will move quickly east across the area Saturday
into Saturday night followed by a fast moving upper level low
pressure system from the deep south that eventually weakens to a
trough by Sunday night.  Large amplitude upper level trough develops
over the Plains states and becomes a dominant feature across the
entire Lower 48 States into early next week.  Strong cold air
advection will be the rule as a lobe of Arctic air plunges south
toward the area.  Needless to day, winter is not giving up just yet.

Surface high will build east Saturday with fair weather but next
warm front will begin to lift north across the area by evening.
Moisture associated with the boundary will push into the area late
Saturday. Surface low pressure over the southern Rockies by Friday
night will swing south into Texas and track northeast toward the
area with the weak upper level low pressure system.  As the upper
level low tracks northeast and becomes a negatively tilted trough,
the surface low is expected to rapidly intensify as it moves into
the forecast area. There are some indications coastal low
development will take place Monday but since upper level trough is
so robust, the inland low will remain the dominant feature.

Fair weather returns Saturday followed by a threat for rain from
there on out and the best chance comes in the east half by Sunday
night. As cold air advection takes place, snow will mix in with the
rain over the entire area Monday night into Tuesday.

Area will see a slight warming trend Saturday into Sunday followed
by cold air returning Monday and Tuesday.

&&

.AVIATION /00Z Wednesday THROUGH Sunday/...
Active weather through the period with the main threat of strong
to severe TSRA generally between 02Z and 07Z across the region.
A line of TSRA expected to develop a move southeast across the
area between 02z and 07z tonight, with damaging wind gusts up to
50 kts or higher and possible GS. Ceilings lower behind the
storms to MVFR likely with possible IFR. The MVFR/IFR ceilings
will scatter or lift late in the period during Wednesday.
Southwest winds 5 to 12 knots will precede the convection, with
winds becoming northwest about 10 knots behind the cold front
generally around/after 09Z. Have included a TEMPO group for each
TAF location for a two hour window when the winds will likely
be very strong to severe with gusts over 40 knots likely during
the line of convection.

.OUTLOOK...Non-VFR again possible Thursday into Friday with
rain and low ceilings.

&&

.MARINE...
Generally light winds expected Wednesday but will begin to increase
from the west-northwest by Wednesday night in the wake of the low
pressure system.  Will likely need small craft advisories Wedneday
night into early Friday night when winds begin to diminish to light
northwest.  Light south-southwest flow is expected Saturday and
Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Griffin
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Griffin
MARINE...Lombardy
Hazardous weather outlook, Apr 7, 9:11 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
911 PM EDT Tue Apr 7 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090115-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
911 PM EDT Tue Apr 7 2020

...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A squall line of severe thunderstorms late this evening and
overnight will bring the threat for large hail up to the size of
tennis balls, damaging winds gusts up to 70 mph, localized flooding,
and a threat for isolated tornadoes. The main time period for the
severe weather threat will be from 10 pm to 3 am. The Storm
Prediction Center has outlined much of the area in an Enhanced Risk
for severe weather, due to these threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

LEZ142>149-162>169-090115-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
911 PM EDT Tue Apr 7 2020

...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for central Lake Erie and western
Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A squall line of severe thunderstorms late this evening and
overnight will bring the threat for large hail up to the size of
tennis balls, damaging winds gusts up to 70 mph, localized flooding,
and a threat for isolated tornadoes. The main time period for the
severe weather threat will be from 9 pm to 2 am. The Storm Prediction
Center has outlined much of the area in an Enhanced Risk for severe
weather, due to these threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-090115-
Lake Erie open waters from Ripley to Buffalo NY-
911 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for eastern Lake Erie.

.DAY ONE...Tonight.

A squall line of severe thunderstorms late this evening and
overnight will bring the threat for large hail up to the size of
tennis balls, damaging winds gusts up to 70 mph, localized flooding,
and a threat for isolated tornadoes. The main time period for the
severe weather threat will be from 9 pm to 2 am. The Storm Prediction
Center has outlined much of the area in an Enhanced Risk for severe
weather, due to these threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 7, 10:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1049 PM EDT Tue Apr 7 2020

OHZ011-013-021-022-080330-
Summit-Geauga-Portage-Cuyahoga-
1049 PM EDT Tue Apr 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...CENTRAL CUYAHOGA AND NORTHEASTERN SUMMIT
COUNTIES...

At 1049 PM EDT, a strong thunderstorm was located near Parma, or near
Cleveland, moving east at 40 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Cleveland, Parma, Lakewood, Cleveland Heights, North Royalton, Solon,
Hudson, Twinsburg, Streetsboro, Warrensville Heights, Macedonia,
South Russell, Highland Hills, Garfield Heights, Shaker Heights,
Maple Heights, South Euclid, Parma Heights, Broadview Heights and
Brook Park.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4149 8119 4120 8134 4139 8185 4150 8180
      4149 8174 4153 8167 4153 8166 4154 8165
TIME...MOT...LOC 0249Z 286DEG 34KT 4144 8173

Jaszka
Local storm report, Apr 7, 11:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 PM EDT TUE APR 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             2 E BROOKLYN            41.44N 81.71W
04/07/2020  E1.00 INCH       CUYAHOGA           OH   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL REPORTED IN OLD
            BROOKLYN.

&&

MG

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:46 PM EDTSpecial Marine WarningCLE89 min
Apr 7, 10:10 PM EDTSpecial Marine WarningCLE95 min
Apr 7, 10:17 PM EDTSevere Thunderstorm WarningCLEErie, Lucas, Ottawa, Sandusky, Wood43 min
Apr 7, 10:44 PM EDTSpecial Marine WarningCLE61 min
Apr 7, 10:49 PM EDTSpecial Weather StatementCLECuyahoga41 min
Apr 7, 10:55 PM EDTSpecial Marine WarningCLE50 min
Apr 7, 10:57 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit63 min
Apr 7, 11:12 PM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more63 min
Apr 7, 11:13 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood43 min
Apr 7, 11:27 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull33 min
Apr 7, 11:29 PM EDTTornado WarningCLELorain, Medina31 min
Apr 7, 11:38 PM EDTSevere Thunderstorm WarningCLEAshland, Cuyahoga, Geauga, Holmes, Huron, Lorain and 6 more67 min
Apr 7, 11:45 PM EDTTornado WarningCLEMedina, Stark, Summit, Wayne45 min
Apr 8, 12:11 AM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Trumbull31 min
Apr 8, 12:17 AM EDTSpecial Weather StatementCLEAshland, Crawford, Richland, Seneca58 min
Apr 8, 12:41 AM EDTAreal Flood AdvisoryCLELucas4 hr
Apr 8, 12:45 AM EDTAreal Flood AdvisoryCLEAshland, Crawford, Holmes, Huron, Morrow, Richland and 3 more4 hr
Apr 8, 1:06 AM EDTSpecial Weather StatementCLEKnox, Marion, Morrow, Wyandot54 min
Apr 8, 1:15 AM EDTSpecial Weather StatementCLEHolmes45 min
Apr 8, 1:49 AM EDTSpecial Weather StatementCLEHolmes, Knox, Morrow56 min
Apr 8, 1:58 AM EDTSpecial Marine WarningCLE62 min
Apr 8, 12:08 PM EDTSpecial Weather StatementCLEAshtabula, Cuyahoga, Lake, Lorain112 min
Apr 8, 3:52 PM EDTSmall Craft AdvisoryCLE60 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.